MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC CONTACT ANTERIOR LUMBAR PLATE SYSTEM; Orthopedic manual surgical instrument

XTANT MEDICAL HOLDINGS, INC CONTACT ANTERIOR LUMBAR PLATE SYSTEM; Orthopedic manual surgical instrument
Model Number 25-INSERTER
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The inserter was returned for evaluation and the reported event was confirmed.Signs of wear was apparent across the inserter, including worn laser markings and surface scratches.One of the distal prongs on the inserter was missing as reported.Operative notes and/or medical records were not provided for review of usage/technique.A review of manufacturing records for the inserter lot was performed and no manufacturing anomalies identified.The instrument lot met all required specification prior to being released to distributable inventory on 03/16/2021, resulting in an approximate field life of three years.A definitive root cause was unable to be determine with the information provided; however, it may have been related to excessive force applied to the instrument and/or wear or other damage to the instrument over time.It is unknown how many uses the instrument has undergone after release to the field.There have not been any other complaints of similar nature for the system inserter with separated components.The manufacturer will continue to monitor for reports of non-functional instruments and perform complaint investigations as appropriate.
 
Event or Problem Description
It was reported that a distal prong of the system inserter broke during a procedure.There were no known patient complications associated with this complaint and the surgical procedure was successfully completed by using an alternate inserter.No additional information available.

Brand Name
CONTACT ANTERIOR LUMBAR PLATE SYSTEM
Common Device Name
Orthopedic manual surgical instrument
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC
664 cruiser ln
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC
664 cruiser ln
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser ln
belgrade, MT 59714
MDR Report Key20925668
Report Number3005031160-2024-00043
Device Sequence Number12085728
Product Code LXH
UDI-Device Identifier00840311232857
UDI-Public00840311232857
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K090222
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25-INSERTER
Device Lot Number391141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Initial Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown